Alert archive / Florida / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jun 2, 2007, 8:32 AM EDT for Pinellas County, Florida. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 8:32 AM EDT (12:32 UTC)
- Expired
- Jun 2, 2007, 10:00 AM EDT
- In force
- 88 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTBW 021234
FFWTBW
FLC103-021400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
832 AM EDT SAT JUN 2 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PINELLAS COUNTY IN FLORIDA.
LOCATIONS AFFECTED INCLUDE...
TARPON SPRINGS.
SAINT PETERSBURG BEACH.
SAINT PETERSBURG.
SEMINOLE.
PINELLAS PARK.
PALM HARBOR.
LARGO.
DUNEDIN.
CLEARWATER.
* UNTIL 1000 AM EDT
* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WITH
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR FROM JUST EAST OF TARPON
SPRINGS TO 60 MILES SOUTHWEST OF SAINT PETERSBURG. THE BAND WAS
MOVING VERY SLOWLY EAST AT 5 TO 10 MPH. THIS HAS ALLOWED
THUNDERSTORMS TO TRAIN ACROSS MUCH OF NORTHERN AND CENTRAL
PINELLAS COUNTY FOR THE PAST HOUR. HEAVY RAIN WILL SPREAD OVER
SOUTHERN PINELLAS COUNTY BY 9 AM...AND HEAVY RAIN WILL CONTINUE
ACROSS MUCH OF PINELLAS COUNTY THROUGH 10 AM. THIS WILL
CREATE RAINFALL TOTALS THIS MORNING OF 3 TO 6 INCHES...WITH
LOCALLY 8 INCHES POSSIBLE.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS
THIS IS A LIFE THREATENING FLOOD MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2809 8284 2810 8281 2815 8279 2816 8266
2796 8265 2794 8270 2791 8264 2779 8259
2777 8262 2773 8261 2771 8269 2773 8272
2769 8275 2775 8277 2784 8286
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:10 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 2, 7:10 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
710 AM EDT SAT JUN 2 2007
.UPDATE...HAVE UPDATED ZONES AND COASTALS TO INCLUDE TORNADO WATCH
330 FOR ALL OF THE COUNTY WARNING AREA EXCEPT LEVY COUNTY. BAND OF
THUNDERSTORMS NEARING THE SHORE NOW IS IN HIGH SHEAR ENVIRONMENT
AND ALREADY HAVE HAD RADAR INDICATION OF A WATERSPOUT. DRY SLOT
OVER LAND THIS MORNING EAST OF TAMPA MAY PROVIDE ENOUGH HEATING TO
ALLOW ADDITIONAL CELLS TO DEVELOP OUT AHEAD OF THE CENTER OF
BARRY...EXPECTED TO MOVE ASHORE AROUND NOON. GIVEN THE CONTINUED
EXPECTED SHEAR...MAY SEE A COUPLE OF BRIEF BUT FAST MOVING TORNADOES.
&&
.PREV DISCUSSION... /ISSUED 327 AM EDT SAT JUN 2 2007/
SHORT TERM (TODAY-MON)...TS BARRY WILL CONTINUE TO MOVE NE TOWARD
THE AREA THIS MORNING WITH RAINS CONTINUING TO LIFT OVER THE AREA.
HAVE SOME DRIER AIR MIXING INTO THE BACK SIDE OF THE RAIN SHIELD
PROVIDING SOME BREAKS ACROSS THE SOUTH. THE DRY AIR WILL CONTINUE
TO ENTRAIN IN THROUGH THE MORNING AS BARRY CONTINUES TO MOVE NE.
THEREFORE HAVE NMRS-WIDESPREAD RAINS DIMINISHING TO CHANCE IN THE
AFTERNOON. THE THREAT FOR ISOLD TORNADOES CONTINUES WITH THE
STRONGER STORMS. WINDS ARE CURRENTLY GUSTING TO 20-25KTS THIS
MORNING BUT WILL INCREASE AS BARRY MOVES CLOSER WITH 30-40 MPH
WINDS EXPECTED THROUGH THE AFTERNOON. NHC FORECAST MOVES BARRY
INTO LEVY COUNTY EARLY THIS EVENING. RAINS WILL GRADUALLY END
OVERNIGHT WITH WINDS ALSO DIMINISHING QUICKLY BEHIND THE STORM.
HIGH PRESSURE WILL THEN START TO BUILD IN FROM THE SOUTH FOR SUN
AND MON WITH WINDS REMAINING GENERALLY WESTERLY. THIS WILL KEEP
MAX TEMPS A FEW DEGREES BELOW NORMAL...WITH NEAR NORMAL LOWS.
AFTERNOON HEATING WILL ALLOW FOR ISOLD AFTERNOON THUNDERSTORMS SUN
AND MON.
LONG TERM (MON NIGHT-FRI)...SURFACE RIDGE AXIS WILL EXTEND ACROSS
SOUTH FLORIDA TUESDAY AND WEDNESDAY WITH LIGHT WESTERLY FLOW
EACH DAY...AND GRADUALLY INCREASING HEIGHTS. ONSHORE FLOW WILL
CREATE VERY WARM MUGGY NIGHTS AND VERY WARM HUMID DAYS WITH
ISOLATED AFTERNOON THUNDERSTORMS. SURFACE RIDGE AXIS WILL LIFT
NORTH ON THURSDAY AND FRIDAY AND WILL BE LOCATED ACROSS THE
CENTRAL FLORIDA PENINSULA...WITH VERY WEAK GRADIENT OVER THE
REGION. HIGH PRESSURE ALOFT WILL BUILD OVER THE SOUTHEAST U.S. AND
FLORIDA...WITH HOT HUMID CONDITIONS EACH DAY AND SCATTERED
AFTERNOON THUNDERSTORMS.
AVIATION...PERIODS OF HEAVY RAIN THIS MORNING WITH CIGS LESS THAN
1000 FT...AND BREEZY CONDITIONS. WINDS WILL INCREASE AROUND SUNRISE
AS THE CENTER OF TROPICAL STORM BARRY MOVES CLOSER TO THE COAST.
POSSIBLE THUNDERSTORMS AFTER SUNRISE WITH WIND GUSTS ABOVE TROPICAL
STORM FORCE. CONDITIONS WILL GRADUALLY IMPROVE LATE THIS AFTERNOON
AND TONIGHT AS THE STORM MOVES AWAY FROM THE REGION.
MARINE...TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE COASTAL
WATERS AS BARRY WILL LIFT NE THROUGH THE AREA TODAY. THE THREAT
FOR RIP CURRENTS WILL REMAIN HIGH FOR TODAY. WINDS WILL SUBSIDE
OVERNIGHT TONIGHT AS BARRY CONTINUES NE INTO THE ATLANTIC. HIGH
PRESSURE WILL THEN BUILD OVER THE WATERS FOR NEXT WEEK WITH NO
OTHER ADVISORIES ANTICIPATED.
FIRE WEATHER...NO CONCERNS FOR TODAY AS RAINS WILL CONTINUE
ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 81 71 85 73 / 70 30 20 10
FMY 83 72 87 72 / 70 30 20 10
GIF 83 70 88 71 / 70 30 20 10
SRQ 81 71 84 72 / 70 30 20 10
BKV 81 66 85 67 / 80 30 20 10
SPG 82 73 84 75 / 70 30 20 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
TROPICAL STORM WARNING FOR CHARLOTTE-CITRUS-DE SOTO-HERNANDO-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-SARASOTA.
GULF WATERS...TROPICAL STORM WARNING FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE...RJSHazardous weather outlook, Jun 2, 5:52 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EDT SAT JUN 2 2007 FLZ039-042-043-048>052-055>057-060>062-065-021600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. TROPICAL STORM BARRY IS CURRENTLY FORECAST TO MOVE ONSHORE JUST NORTH OF THE TAMPA BAY AREA THIS AFTERNOON. THIS WILL BRING A MULTITUDE OF HAZARDS TO THE REGION INCLUDING COASTAL FLOODING... MINOR WIND DAMAGE...DANGEROUS SEAS AND RIP CURRENTS. ...THUNDERSTORM AND TORNADO IMPACT... ISOLATED TORNADOES ARE POSSIBLE WITH THE STRONGER STORMS TODAY. ...FLOOD IMPACT... 2 TO 4 INCHES OF RAIN IS EXPECTED WITH ISOLATED AMOUNTS OF UP TO 6 INCHES. THE LACK OF RAINFALL SO FAR THIS SEASON WILL HELP TO MITIGATE ANY FLASH FLOOD POTENTIAL...BUT URBAN AND SOME SMALL STREAM FLOODING IS POSSIBLE IN HEAVIER RAIN BANDS. ...HIGH WIND IMPACT... THE STRONGEST WINDS SHOULD IMPACT AREAS FROM MANATEE AND SARASOTA COUNTY NORTHWARD. GUSTS UP TO 50 MPH ARE EXPECTED. DAMAGING WINDS COULD KNOCK DOWN TREES AND CAUSE SOME DAMAGE TO MOBILE HOMES AND POORLY BUILT STRUCTURES. ...COASTAL FLOOD IMPACT... COASTAL FLOODING OF 3 TO 5 FEET IS LIKELY NEAR AND TO THE RIGHT OF WHERE THE CENTER OF TROPICAL STORM BARRY MAKES LANDFALL. THE CURRENT FORECAST HAS LANDFALL AROUND THE SAME TIME AS HIGH TIDES...IN THE EARLY AFTERNOON. ...RIP CURRENT IMPACT... DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH TONIGHT. RESIDENTS AND VISITORS ARE URGED TO STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE. ...WATERSPOUT IMPACT... ISOLATED WATERSPOUTS ARE POSSIBLE TONIGHT AND SATURDAY IN ASSOCIATION WITH THE TROPICAL STORM. ...WIND AND SEA IMPACT... WINDS UP TO 50 KNOTS AND SEAS UP TO 10 FEET ARE EXPECTED OVER THE COASTAL WATERS WITH THE STORM. MARINERS ARE STRONGLY URGED TO DELAY TRIPS IF AT ALL POSSIBLE. WINDS AND SEAS WILL BEGIN TO SUBSIDE LATER TONIGHT AS BARRY MOVES AWAY FROM THE AREA AND INTO THE ATLANTIC. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE EFFECTS FROM BARRY WILL QUICKLY SUBSIDE BEHIND THE SYSTEM BUT WINDS AND SEAS MAY REMAIN NEAR ADVISORY CONDITIONS THROUGH SUNDAY MORNING. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL THEN BE EXPECTED EACH DAY AS HIGH PRESSURE BUILDS TO THE SOUTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
In the hours before
Special weather statement, Jun 2, 6:35 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 635 AM EDT SAT JUN 2 2007 FLZ049-050-021115- PINELLAS-PASCO- 635 AM EDT SAT JUN 2 2007 ...TORRENTIAL RAINS AND STRONG GUSTY WINDS WILL AFFECT PINELLAS AND WESTERN PASCO COUNTIES... A LINE OF STRONG THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH...WILL AFFECT DUNEDIN...SEMINOLE...LARGO AND PALM HARBOR...SAINT PETERSBURG...CLEARWATER...NEW PORT RICHEY...UNTIL 715 AM EDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION JCM
Special weather statement, Jun 2, 8:25 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 825 AM EDT SAT JUN 2 2007 FLZ050-051-055-021315- MANATEE-PINELLAS-HILLSBOROUGH- 825 AM EDT SAT JUN 2 2007 ...TORRENTIAL RAINS WILL AFFECT PINELLAS...HILLSBOROUGH AND WESTERN PORTIONS OF MANATEE COUNTIES... A LINE OF VERY HEAVY RAIN WITH EMBEDDED THUNDERSTORMS...MOVING EAST AT 20 MPH...WILL AFFECT SEMINOLE...LARGO...CLEARWATER...PALM HARBOR...SAINT PETERSBURG...BRADENTON...REDINGTON SHORES...DUNEDIN... TOWN N COUNTRY...PINELLAS PARK...SAFETY HARBOR...OLDSMAR...AND BAYSHORE GARDENS UNTIL 915 AM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION JCM
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:46 AM EDT | Special Marine Warning | TBW | 44 min | |
| Jun 2, 8:56 AM EDT | Special Marine Warning | TBW | 49 min | |
| Jun 2, 11:48 AM EDT | Marine Weather Statement | TBW | 3 hr | |
| Jun 2, 3:12 PM EDT | Coastal Flood Advisory | TBW | Pinellas | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.